Alert archive / New Mexico / Flash Flood Warnings in 2006

Flash Flood Warning 45, NWS Albuquerque, NM

September 4, 2006Lincoln County, New Mexico

NWS Albuquerque, NM issued this flash flood warning at Sep 4, 2006, 4:39 AM MDT for Lincoln County, New Mexico. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 4, 2006, 4:39 AM MDT (10:39 UTC)
Expired
Sep 4, 2006, 10:45 AM MDT
In force
6 hr
Issued by
NWS Albuquerque, NM
Area
Counties, with a storm outline in the text

County Lincoln County, NM

The radar

The Holloman AFB radar (KHDX), 56 km from the middle of the area, began a volume at 10:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 00:00Z, 10.7 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 00:00Z on 2006-09-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 112 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 00:00Z on 2006-09-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
112 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
689 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KABQ 041042
FFWABQ
NMC027-041645-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
439 AM MDT MON SEP 4 2006

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTH CENTRAL LINCOLN COUNTY IN CENTRAL NEW MEXICO

* UNTIL 1045 AM MDT

* AT 436 AM MDT...LAW ENFORCEMENT OFFICIALS REPORTED FLASH 
  FLOODING ALONG CARRIZO CREEK BELOW LAKE MESCALERO DAM. OFFICIALS 
  IN THE AREA ARE REPORTING 6 INCHES OF WATER SPILLING OVER THE 
  LAKE MESCALERO SPILLWAY. ALL INTEREST ALONG CARRIZO CREEK AND THE
  RIO RUIDOSO SHOULD BE ALERT TO RAPIDLY RISING WATER LEVELS.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF NORMALLY
DRY ARROYOS AND STREAMBEDS...LOW WATER CROSSINGS...INTERSECTIONS...
AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE AND LOW LYING AREAS.

LAT...LON 3330 10571 3331 10543 3339 10547 3341 10571

$$

16

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Sep 4, 2:48 AM MDT, 1 hour 51 minutes earlier.

Area forecast discussion, Sep 4, 2:48 AM MDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
248 AM MDT MON SEP 4 2006

.DISCUSSION...REMNANTS OF TROPICAL STORM/HURRICANE JOHN CONTINUES
TO STREAM ABUNDANT MOISTURE INTO THE SOUTHERN AND EASTERN SECTIONS
OF THE STATE. A STEADY RAIN CONTINUES OVER THE SOUTHERN THIRD OF
THE STATE...SO HAVE DECIDED TO CONTINUE THE FLASH FLODD WATCH
THROUGH THE AFTERNOON FOR ALL AREAS SOUTH OF INTERSTATE 40. RAIN
WILL CONTINUE FOR MUCH OF THE DAY ACROSS THE SOUTHERN THIRD OF THE
STATE AS NORTHERLY FLOW WILL PREVENT MUCH NORTHERN MOVEMENT OF
MOST ABUNDANT MOISTURE. UPPER LEVEL HIGH LOCATED OVER SRN
CALIFORNIA WILL KEEP NEW MEXICO IN NORTHWEST/NORTHERLY FLOW ALOFT
MAKING FOR PERIODS OF UNSETTLED WEATHER THROUGH A MAJORITY OF THE
WEEK. THE REMNANTS OF JOHN WILL CONTINUE TO BE A FACTOR THROUGH
MID WEEK AS MODELS HOLD IT JUST SOUTH OF AZ IN OLD MEXICO. THIS
WILL HAVE A TENDENCY TO KEEP ABUNDANT MOISTURE OVER THE SRN
SECTIONS OF THE STATE. BY LATE WEEK...ZONAL FLOW FORMS OVER THE
STATE...BUT FAIRLY SIGNIFCANT WAVES WILL CONTINUE TO MAKE FOR
UNSETTLED WEATHER AS THESE WAVES INTERACT WITH THE AVAILABLE
MOISTURE. NO CHANGES TO THE EXTENDED FORECAST...AS CURRENT MODEL
TRENDS CONTINUE TO KEEP THE CHANCE OF SHOWERS AND THUNDERSTORMS IN
THE FORECAST EACH DAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  86  54  87  55 /  10  10  10  10
GALLUP..........................  80  47  82  48 /  20  20  20  20
GRANTS..........................  78  48  81  49 /  20  20  20  10
GLENWOOD........................  78  56  85  56 /  50  30  40  20
CHAMA...........................  76  39  76  41 /  20  20  20  10
LOS ALAMOS......................  75  47  77  46 /  20  20  20  10
RED RIVER.......................  69  39  69  37 /  10  20  20  10
TAOS............................  76  42  76  43 /  10  20  20  10
SANTA FE........................  76  47  78  49 /  20  20  20  10
SANTA FE AIRPORT................  77  50  79  51 /  20  20  20  10
ESPANOLA........................  78  46  81  47 /  20  20  20  10
ALBUQUERQUE HEIGHTS.............  78  58  82  60 /  20  10  20  10
ALBUQUERQUE VALLEY..............  79  53  83  55 /  20  10  20  10
ALBUQUERQUE FOOTHILLS...........  74  55  80  54 /  20  10  20  10
ALBUQUERQUE WEST MESA...........  79  58  83  56 /  20  10  20  10
SOCORRO.........................  76  56  83  55 /  30  30  30  20
SANDIA PARK/CEDAR CREST.........  67  50  74  50 /  20  20  20  10
MORIARTY/ESTANCIA...............  73  47  78  48 /  20  20  20  20
CARRIZOZO.......................  75  52  83  52 /  40  30  30  20
RUIDOSO.........................  65  48  73  48 /  70  30  30  20
RATON...........................  76  46  77  45 /  10  20  10  10
LAS VEGAS.......................  72  45  75  47 /  10  20  20  20
ROY.............................  73  49  75  52 /  10  20  10  10
CLAYTON.........................  74  52  77  55 /  10  10  10  10
SANTA ROSA......................  75  52  80  52 /  20  20  20  10
TUCUMCARI.......................  77  54  81  56 /  10  10  10  10
FORT SUMNER.....................  76  54  82  57 /  30  20  10  10
CLOVIS..........................  74  56  78  56 /  30  20  10  10
PORTALES........................  74  56  80  59 /  40  20  10  10
ROSWELL.........................  70  58  81  61 /  70  30  20  10

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR NMZ008-NMZ009-NMZ010-
NMZ011-NMZ012-NMZ013-NMZ014-NMZ015-NMZ016-NMZ017-NMZ018-NMZ019-
NMZ020-NMZ021-NMZ026.

&&

16
Hazardous weather outlook, Sep 3, 6:00 AM MDT, 22 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT SUN SEP 3 2006

CORRECTION TO DAY ONE SECTION.

NMZ001>021-026-041200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
600 AM MDT SUN SEP 3 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

TODAY...WIDESPREAD RAIN AND A FEW EMBEDDED THUNDERSTORMS MAY PRODUCE
LOCALIZED FLASH FLOODING MAINLY SOUTH OF A LINE FROM CLOVIS TO FENCE
LAKE. A FLASH FLOOD WATCH IS IN EFFECT FOR THIS GENERAL AREA TODAY.
THE GREATEST RISK OF FLASH FLOODING AS OF EARLY SUNDAY MORNING
APPEARS TO BE FROM LINCOLN COUNTY ON EASTWARD.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME...HOWEVER...
REMEMBER THAT WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST
FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...SPOTTERS ARE
REQUESTED TO REPORT RAINFALL AMOUNTS...RISING WATER LEVELS OR
FLOODING THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE
OR BY CALLING 1.888.386.7637.

43

Nearby

Flash Flood Warnings in New Mexico, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.